MAUDE Adverse Event Report: COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

COOK ENDOSCOPY CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE; PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G56998
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved determined that the cups were misaligned.The device was returned with damage to the forceps cups.During a functional test, the handle was manipulated and the forceps cups would open, however they would not fully close.The forceps cups are severely misaligned and this is most likely preventing the forceps cups from fully closing.The device was not functionally tested inside an endoscope because of the condition of the returned device.During a visual inspection under magnification, it appears as if one of the forceps cups is skewed, which could be preventing the forceps cups from fully meshing together.The device was sent to the supplier for further evaluation.The supplier provided the following evaluation: "the device was visually evaluated.The forceps cups opened fully.However, there were signs of damage.The cups were deformed.One forceps cup was bent/twisted, so forceps cups were not parallel and the teeth no longer meshed.The forceps cups were misaligned.A functional evaluation was not possible due to the condition of the device.The forceps cups moved properly, they opened and closed, but they were misaligned.The teeth did not mesh properly.The assignable cause is that one cup experienced an unusual force causing the cup to twist.The defect would have been detected during the final inspection process.The device history records were reviewed.This lot was manufactured in march 2019.There were no defects noted in the manufacturing and/or final quality control checklist records." the device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following: "damage to the forceps cups and misalignment was confirmed.The assignable cause of the damage was not determined, but could have en unusual force.All devices receive a 100% inspection prior to release and shipment.The condition of the forceps cups as received would not have passed inspection." prior to distribution, all captura pro¿ biopsy forceps are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered rare.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a biopsy procedure, the physician used a cook captura pro¿ biopsy forceps with spike.The physician stated that it was difficult to get the forceps through the endoscope.Another of the same device was used to complete the procedure successfully.There was no reportable information at this time.The device was evaluated on 07-may-2019 and found to be misaligned.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
CAPTURA PRO¿ BIOPSY FORCEPS WITH SPIKE
Common Device Name
PTS ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8658577
Report Number1037905-2019-00299
Device Sequence Number11428578
Product Code PTS
UDI-Device Identifier00827002569980
UDI-Public(01)00827002569980(17)220312(10)W4190519
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/12/2022
Device Model NumberG56998
Device Catalogue NumberBF-2.8SJ-230SP-20
Device Lot NumberW4190519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2019
Initial Report FDA Received Date05/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1